Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 114, NWS Newport/Morehead City, NC

December 22, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Dec 22, 2021, 1:30 PM EST. It took effect at Dec 22, 2021, 10:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2021, 1:30 PM EST (18:30 UTC)
In effect from
Dec 22, 2021, 10:00 PM EST
Expired
Dec 23, 2021, 6:59 AM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

787 
WHUS72 KMHX 221830
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
130 PM EST Wed Dec 22 2021

AMZ131-230-231-230630-
/O.CAN.KMHX.SC.Y.0113.000000T0000Z-211223T0900Z/
/O.NEW.KMHX.SC.Y.0114.211223T0300Z-211223T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
130 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EST THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 10 PM this evening to 5 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-230630-
/O.CAN.KMHX.SC.Y.0113.000000T0000Z-211223T1200Z/
/O.NEW.KMHX.SC.Y.0114.211223T0300Z-211223T1200Z/
Pamlico Sound-
130 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 10 PM this evening to 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ137-230630-
/O.EXB.KMHX.SC.Y.0113.211223T0300Z-211223T1000Z/
Neuse and Bay Rivers-
130 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EST THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Neuse and Bay Rivers.

* WHEN...From 10 PM this evening to 5 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-230630-
/O.EXT.KMHX.SC.Y.0112.000000T0000Z-211224T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
130 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 7 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-230630-
/O.EXT.KMHX.SC.Y.0113.000000T0000Z-211223T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
130 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-230630-
/O.EXT.KMHX.SC.Y.0113.000000T0000Z-211223T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
130 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 1 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
845 
WHUS72 KMHX 230800
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
300 AM EST Thu Dec 23 2021

AMZ152-154-232000-
/O.CON.KMHX.SC.Y.0112.000000T0000Z-211224T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
300 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-231500-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
300 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...North winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-231800-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
300 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt and seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until early this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-231000-
/O.CON.KMHX.SC.Y.0114.000000T0000Z-211223T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
300 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* WHAT...Choppy waters.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...Until 5 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-231200-
/O.CON.KMHX.SC.Y.0114.000000T0000Z-211223T1200Z/
Pamlico Sound-
300 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ137-231000-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1000Z/
Neuse and Bay Rivers-
300 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* WHAT...Choppy waters.

* WHERE...Neuse and Bay Rivers.

* WHEN...Until 5 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
145 
WHUS72 KMHX 231025
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
525 AM EST Thu Dec 23 2021

AMZ137-231130-
/O.EXP.KMHX.SC.Y.0113.000000T0000Z-211223T1000Z/
Neuse and Bay Rivers-
525 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind gusts have diminished below 25 knots.

$$

AMZ131-230-231-231130-
/O.EXP.KMHX.SC.Y.0114.000000T0000Z-211223T1000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
525 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind gusts have diminished below 25 knots.

$$

AMZ152-154-232230-
/O.CON.KMHX.SC.Y.0112.000000T0000Z-211224T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
525 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through early this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-231500-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
525 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...North winds 15 to 25 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Through this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-231800-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
525 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt and seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Through early this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-231200-
/O.CON.KMHX.SC.Y.0114.000000T0000Z-211223T1200Z/
Pamlico Sound-
525 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...North winds 15 to 25 kt and choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Through early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
934 
WHUS72 KMHX 231159
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
659 AM EST Thu Dec 23 2021

AMZ135-231300-
/O.CAN.KMHX.SC.Y.0114.000000T0000Z-211223T1200Z/
Pamlico Sound-
659 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below 25 knots.

$$

AMZ152-154-240000-
/O.CON.KMHX.SC.Y.0112.000000T0000Z-211224T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
659 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...North winds 15 to 25 kt and seas 5 to 8 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through early this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-231500-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1500Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
659 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...North winds 15 to 25 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Through late this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-231800-
/O.CON.KMHX.SC.Y.0113.000000T0000Z-211223T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
659 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt and seas 4 to 7 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Through early this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 10:04 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 22, 10:04 AM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1004 AM EST Wed Dec 22 2021

.SYNOPSIS...
Offshore low pressure will move well away from the area today
followed by high pressure which will build over the area through
most of the holiday weekend. A cold front with limited moisture
will pass through the region Saturday night into Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1000 AM Wednesday...Showers continue along the coast this
morning, but will be quickly ending as low pressure offshore
pulls away from the area. Skies are already clearing across the
coastal plain, and the clearing line should reach the coast
later this afternoon. With high pressure building into the
area, strong CAA is expected most of the day and highs will not
climb much from early morning lows. Expect afternoon highs
mostly in the low to mid 50s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 700 AM Tues...High pressure builds at the SFC from the
WNW while the upper trough begins its transition toward the
coast and pushes offshore keeping the overnight forecast dry.
Clear skies and light NWerly winds becoming more Nerly allow for
strong radiational cooling in the wake of the CAA surge. Lows
in the upper 20s inland, low 30s Crystal Coast, upper 30s- low
40s OBX. The drier airmass in place sends dewpoints into the low
20s leading to a crisp morning.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 215 AM Wed...Seasonably cool temperatures will continue
Thu, then mild/dry weather with highs in the 60s is expected
from Fri into early next week including the Christmas Holiday
weekend. The latest model runs do not offer any drought relief
as they do not indicate any significant precipitation across
eastern NC from late this week through mid next week.

Thursday...High pressure continues over the area with dry weather,
diminishing winds and seasonable highs around 50.

Friday through Wednesday...High pressure will be passing off
the Southeast coast Friday resulting in a SW return flow which
will produce warmer temperatures. A weak cold front with
limited moisture should cross the area late Christmas night
(Saturday) into Sunday morning. Could be a stray shower with
this system but most locations expected to remain dry. High
pressure builds in behind the front for the remainder of the
weekend into early next week. A warm front could lift north
through the area Tue again with very limited moisture. Highs
around 60 Fri then the period of the weekend into mid next week
should feature mild weather for late December with above normal
temps each day with highs in the 60s.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Wednesday/...
As of 700 AM Wednesday...LIFR/IFR flight cats at all TAF sites
with last batch of rain moving through associated with a coastal
low and midlevel shortwave moving through region this morning.
Flight conditions improve rapidly this morning as coastal low
lifts out the NE. A brief period of MVFR as clouds lift out.
VFR returns by mid morning followed by clearing skies from W to
E in the afternoon. NWerly winds around 10kt with gusts up to
15-20kts through the afternoon. Winds turn more Nerly tonight.

LONG TERM /Thursday through Sunday/...
As of 215 AM Wed...Dry high pressure returns Thu into the
holiday weekend with mainly VFR conditions expected through
Sunday.

&&

.MARINE...
SHORT TERM /through Wednesday/...
As of 400 AM Wednesday...Strong NWerly winds 15 to 25kt with
gusts up to 30kts with seas 5 to 7 ft through the period as low
pressure passes ~150mi east of the area. SCAs active for all
coastal waters, sounds, and Alligator River through tonight.
Light rain fades through the morning and clears out by this
evening as the low departs the region to the NE.

LONG TERM /Thursday through Sunday/...
As of 215 AM Wed...High pressure will build over the waters Thu
into early Fri with diminishing winds and subsiding seas.
Moderate northerly flow 15-20 kt early Thu diminishes to 5-10
kt Thu evening, then winds become SW and increase to 10-15 kt
late Thu night, and W 15-20 kt on Fri. The period of from Fri
night through Sunday looks quite windy as low pressure passing
to the north produces strong westerly flow across the waters.
SCA conditions are expected through this period with low end
Gales possible late Fri night into Sat.

SCA conditions with elevated seas continue through Thursday
afternoon. Seas will then subside to 2-4 ft Thu night into early
Fri, building to 3-5 ft late Fri. Seas will build to 5-9 ft Fri
night into Sat and remain elevated AOA 6 ft on Sunday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 7 AM EST Thursday for AMZ135.
     Small Craft Advisory until 4 AM EST Thursday for AMZ131-230-
     231.
     Small Craft Advisory until 4 PM EST Thursday for AMZ152-154.
     Small Craft Advisory until 5 AM EST Thursday for AMZ156-158.
     Small Craft Advisory until 11 AM EST Thursday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...SGK/CEB
SHORT TERM...CEB
LONG TERM...JME
AVIATION...JME/CEB
MARINE...JME/CEB
Hazardous weather outlook, Dec 22, 4:02 AM EST, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
402 AM EST Wed Dec 22 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-230915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
402 AM EST Wed Dec 22 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.